MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC RATCHETING EGG HANDLE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC RATCHETING EGG HANDLE; INSTRUMENT, STEREOTAXIC
Model Number 9734410
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that ratcheting handle broken, customer ordered the new handle through customer service.The system then passed the system checkout and was found to be fully functional.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information from a user facility regarding a navigation instrument being used for a sacroiliac and thoracolumbar procedure.The caller indicated that the ratcheting egg handle broke during the procedure.The caller indicated that the likely cause was that the ratchet was too big or the center part of the handle was not strong enough.The handle was replaced and there was no delay or impact to patient outcome.
 
Additional Manufacturer Narrative
The ratcheting egg was returned to the manufacturer for analysis.Analysis found the end cap had been broken from the handle.The instrument was otherwise functional.Analysis found that the reported event was related to a physical damage issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
RATCHETING EGG HANDLE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8606044
Report Number1723170-2019-02327
Device Sequence Number14046393
Product Code HAW
UDI-Device Identifier00613994724007
UDI-Public00613994724007
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734410
Device Catalogue Number9734410
Device Lot Number104233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight100